Vol. 3, No. 3, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
Statement, 2023
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2576-7666
ISSN (print): 2576-7658
Author index
To appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Averages along the square integers $\ell^p$-improving and sparse inequalities

Rui Han, Michael T. Lacey and Fan Yang

Vol. 3 (2021), No. 3, 517–550

Let f 2(). Define the average of f over the square integers by ANf(x) := 1 N k=1Nf(x + k2). We show that AN satisfies a local scale-free p-improving estimate, for 3 2 < p 2:

N2p ANfp N2pf p,

provided f is supported in some interval of length N2, and p = p(p 1) is the conjugate index. The inequality above fails for 1 < p < 3 2. The maximal function Af = supN1|ANf| satisfies a similar sparse bound. Novel weighted and vector valued inequalities for A follow. A critical step in the proof requires the control of a logarithmic average over q of a function G(q,x) counting the number of square roots of x mod q. One requires an estimate uniform in x.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

improving discrete quadratic residues, sparse bounds, circle method
Mathematical Subject Classification 2010
Primary: 11L05, 42A45
Received: 3 March 2020
Accepted: 10 August 2020
Published: 13 May 2021
Rui Han
School of Mathematics
Georgia Institute of Technology
Atlanta, GA
United States
Department of Mathematics
Louisiana State University
Baton Rouge, LA
United States
Michael T. Lacey
School of Mathematics
Georgia Institute of Technology
Atlanta, GA
United States
Fan Yang
School of Mathematics
Georgia Institute of Technology
Atlanta, GA
United States
The Australian National University
Canberra ACT